Alert archive / Arkansas / Severe Thunderstorm Warnings in 2010

Severe Thunderstorm Warning 97, NWS Tulsa, OK

May 25, 2010Franklin County, Arkansas

NWS Tulsa, OK issued this severe thunderstorm warning at May 25, 2010, 4:24 PM CDT for Franklin County, Arkansas. It was in force for 18 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 25, 2010, 4:24 PM CDT (21:24 UTC)
Expired
May 25, 2010, 4:42 PM CDT
In force
18 min
Issued by
NWS Tulsa, OK
Area
Storm-based polygon

County Franklin County, AR

The radar

The Western Arkansas radar (KSRX), 71 km from the middle of the area, began a volume at 21:24 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Springfield, MO (KSGF), launched 12:00Z, 9.4 hours before the alert went out and 139 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 12:00Z on 2010-05-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1444 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 12:00Z on 2010-05-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -11 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1444 J/kg
Mixed-layer CIN
-59 J/kg
Mixed-layer LCL
958 m above ground
0-6 km bulk shear
8 kt
0-1 km storm-relative helicity
-11 m²/s²
0-3 km storm-relative helicity
20 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

922 
WUUS54 KTSA 252124
SVRTSA
ARC047-252200-
/O.NEW.KTSA.SV.W.0097.100525T2124Z-100525T2200Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TULSA OK
424 PM CDT TUE MAY 25 2010

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHEASTERN FRANKLIN COUNTY IN WEST CENTRAL ARKANSAS

* UNTIL 500 PM CDT

* AT 420 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 5 MILES SOUTH OF
  MOUNTAIN TOP...MOVING NORTH AT 25 MPH.

  STORM HAZARDS INCLUDE...
  QUARTER SIZE HAIL...
  WIND GUSTS TO 60 MPH...

* SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...MOUNTAIN
  TOP...REDDING AND TAFT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PEOPLE OUTSIDE SHOULD MOVE TO A SAFE SHELTER...PREFERABLY INSIDE A
STRONG BUILDING. STAY AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.

&&

LAT...LON 3564 9369 3552 9369 3552 9374 3575 9383
      3576 9368 3574 9368 3565 9368
TIME...MOT...LOC 2123Z 181DEG 22KT 3557 9370

$$
1 follow-up statement
738 
WWUS54 KTSA 252142
SVSTSA

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
442 PM CDT TUE MAY 25 2010

ARC047-252152-
/O.CAN.KTSA.SV.W.0097.000000T0000Z-100525T2200Z/
FRANKLIN AR-
442 PM CDT TUE MAY 25 2010

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN FRANKLIN COUNTY
IS CANCELLED...

THE THUNDERSTORM HAS WEAKENED BELOW SEVERE LIMITS...THEREFORE THE
SEVERE THUNDERSTORM WARNING HAS BEEN CANCELLED.

GUSTY WINDS...SMALL HAIL AND VERY HEAVY RAIN WILL STILL BE POSSIBLE
WITH THIS STORM.

LAT...LON 3564 9369 3552 9369 3552 9374 3575 9383
      3576 9368 3574 9368 3565 9368
TIME...MOT...LOC 2142Z 181DEG 22KT 3569 9370

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at May 25, 2:33 PM CDT, 1 hour 51 minutes earlier.

Area forecast discussion, May 25, 2:33 PM CDT, 1 hour 51 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
233 PM CDT TUE MAY 25 2010

.DISCUSSION...

SCATTERED CONVECTION IS CURRENTLY ONGOING ACROSS NORTHWEST
ARKANSAS AND FAR SOUTHEAST OKLAHOMA IN AN AREA OF GREATER THAN
2000 J/KG OF CAPE AND LITTLE CAP. SIMILAR CAPE VALUES...BUT A
GREATER CAP EXIST ACROSS THE REMAINDER OF EASTERN OKLAHOMA...WHICH
IS RESPONSIBLE FOR CURRENTLY SUPPRESSING CONVECTION IN THIS AREA.
CURRENT ACTIVITY WILL DECREASE WITH THE LOSS OF DAYTIME HEATING BY
MID EVENING. ADDITIONAL CONVECTION MAY DEVELOP ACROSS MAINLY
EASTERN OKLAHOMA AFTER MIDNIGHT IN RESPONSE TO A RELATIVELY WEAK
BUT APPARENT LOW LEVEL SPEED MAX NEAR THE I35 CORRIDOR.

THE ATMOSPHERE TOMORROW IS PROGGED TO BE EVEN MORE UNSTABLE AND
UNCAPPED THAN TODAY ACROSS A LARGER PORTION OF EASTERN OKLAHOMA
AND NORTHWEST ARKANSAS...AND AS A RESULT...THE AIRMASS
THUNDERSTORMS WILL LIKELY BE MORE WIDESPREAD TOMORROW...ESPECIALLY
ACROSS NORTHEAST OKLAHOMA AND NORTHWEST ARKANSAS. STORM INTENSITY
SHOULD CONTINUE TO BE MARGINALLY SEVERE...WITH WIND SHEAR LACKING.
THURSDAY WILL BE A SIMILAR SITUATION.

MODELS ARE CONSISTENT IN BRINGING A DRY HIGH PRESSURE SYSTEM INTO
THE AREA FROM LATE FRIDAY INTO THE WEEKEND. AS THE HIGH MOVES
IN...AFTERNOON THUNDERSTORM CHANCES WILL GRADUALLY BE SHUNTED TO
THE SOUTHEAST...AND OUT OF THE FORECAST AREA BY THE WEEKEND.
COOLER TEMPERATURES...ESPECIALLY AT NIGHT...WILL RESULT FOR
SATURDAY AND SUNDAY.

THE UPPER RIDGE BEGINS TO BREAK DOWN LATE IN THE WEEKEND AND INTO
MEMORIAL DAY...WHICH WILL INCREASE THUNDERSTORM CHANCES ONCE AGAIN
FOR THE EARLY TO MIDDLE PART OF NEXT WEEK.

TEMP WISE IN THE EXTENDED...GFS AND ECMWF REMAIN IN FAIRLY GOOD
AGREEMENT...SO IN GENERAL WENT WITH A BLEND OF THE TWO MODELS HIGH
AND LOW TEMPERATURES.

&&

.PRELIMINARY POINT TEMPS/POPS...
TUL   68  87  67  87 /  30  40  30  30
FSM   68  87  67  86 /  30  40  30  30
MLC   67  88  65  85 /  20  20  10  30
BVO   64  86  65  87 /  30  50  30  30
FYV   63  83  63  82 /  30  50  30  30
BYV   63  83  65  83 /  40  50  30  30
MKO   67  85  64  85 /  20  40  30  30
MIO   64  85  66  86 /  30  60  30  30
F10   66  87  65  84 /  20  30  20  30
HHW   67  87  67  87 /  10  20  10  30

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...NONE.
AR...NONE.
&&

SHORT TERM...05
LONG TERM....22
Hazardous weather outlook, May 25, 1:00 PM CDT, 3 hours 24 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
100 PM CDT TUE MAY 25 2010

ARZ001-002-010-011-019-020-029-OKZ049-053>076-261000-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
100 PM CDT TUE MAY 25 2010

THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

SEVERE THUNDERSTORM.
	RISK...LIMITED.
	AREA...ALL EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
	ONSET...ONGOING.

HEAVY RAIN.
	RISK...LIMITED.
	AREA...ALL EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
	ONSET...ONGOING.

DISCUSSION...
SCATTERED STRONG THUNDERSTORMS HAVE DEVELOPED THIS AFTERNOON
ACROSS MUCH OF WESTERN ARKANSAS AND FAR SOUTHEAST OKLAHOMA.
ADDITIONAL THUNDERSTORMS ARE LIKELY TO DEVELOP FURTHER WESTWARD
INTO EASTERN OKLAHOMA...ESPECIALLY IN VICINITY OF AN OUTFLOW
BOUNDARY ACROSS NORTHEAST OKLAHOMA.  ANY THUNDERSTORM THAT
DOES DEVELOP WILL MOVE SLOWLY PRODUCING LOCALLY HEAVY RAINFALL...
AND GIVEN THE DEGREE OF INSTABILITY...ISOLATED SEVERE WEATHER
IS POSSIBLE MOST LIKELY FROM DAMAGING DOWNBURST WINDS.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
LOCAL SPOTTER ACTIVATION MAY BE NEEDED HOWEVER ACTIVATION OF
THE REGIONAL SPOTTER NETWORK IS NOT ANTICIPATED.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.
WEDNESDAY THROUGH MONDAY...THUNDERSTORM POTENTIAL.

EXTENDED DISCUSSION...
A WARM AND HUMID AIRMASS WILL REMAIN IN PLACE ACROSS THE REGION
THROUGH THE UPCOMING WEEKEND.  THIS WILL SUPPORT INCREASINGLY
UNSTABLE CONDITIONS DURING THE AFTERNOON...WITH SCATTERED
THUNDERSTORMS POSSIBLE EACH DAY.  WHILE WEAK WINDS ALOFT WILL
LIMIT THE POTENTIAL FOR WIDESPREAD SEVERE WEATHER...ISOLATED
STRONG TO SEVERE STORMS ARE POSSIBLE EACH DAY.

WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL INFORMATION.

In the hours before

Special weather statement, May 25, 1:44 PM CDT, 2 hours 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
144 PM CDT TUE MAY 25 2010

ARZ002-011-251915-
CARROLL AR-MADISON AR-
144 PM CDT TUE MAY 25 2010

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 215 PM CDT
FOR THE FOLLOWING COUNTIES...

IN NORTHWEST ARKANSAS
     SOUTHERN CARROLL AND NORTHEASTERN MADISON

AT 144 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 3 MILES NORTHEAST
OF MARBLE...REMAINING NEARLY STATIONARY. SOME LOCATIONS THAT WILL BE
AFFECTED BY THIS STORM INCLUDE...RUDD...RULE AND MARBLE.

THIS STORM WILL BE CAPABLE OF PRODUCING PENNY SIZE HAIL AND WIND
GUSTS TO 40 MPH.

LAT...LON 3608 9347 3611 9369 3633 9367 3629 9340
TIME...MOT...LOC 1844Z 190DEG 2KT 3618 9356
Special weather statement, May 25, 1:49 PM CDT, 2 hours 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
149 PM CDT TUE MAY 25 2010

ARZ029-251915-
SEBASTIAN AR-
149 PM CDT TUE MAY 25 2010

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 215 PM CDT
FOR THE FOLLOWING COUNTY...

IN WEST CENTRAL ARKANSAS
     SOUTHERN SEBASTIAN

AT 148 PM CDT...A STRONG THUNDERSTORM WAS LOCATED OVER HUNTINGTON...
MOVING NORTH AT 15 MPH. SOME LOCATIONS THAT WILL BE AFFECTED BY THIS
STORM INCLUDE...HARTFORD...HACKETT...GREENWOOD...HUNTINGTON...
MIDLAND...WASHBURN...BURNVILLE...EXCELSIOR...MANSFIELD AND JENNY
LIND.

THIS STORM WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 50 MPH.

LAT...LON 3515 9402 3515 9414 3511 9415 3508 9426
      3506 9424 3497 9424 3495 9442 3525 9442
      3526 9408 3522 9408 3521 9405 3522 9403
TIME...MOT...LOC 1848Z 184DEG 16KT 3511 9428
Special weather statement, May 25, 2:20 PM CDT, 2 hours 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
220 PM CDT TUE MAY 25 2010

ARZ001-252000-
BENTON AR-
220 PM CDT TUE MAY 25 2010

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 300 PM CDT
FOR THE FOLLOWING COUNTY...

IN NORTHWEST ARKANSAS
     EASTERN BENTON

AT 220 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 2 MILES NORTH OF
MONTE NE...MOVING NORTH AT 15 MPH. SOME LOCATIONS THAT WILL BE
AFFECTED BY THIS STORM INCLUDE...ROGERS...LOWELL...PEA RIDGE AND
GARFIELD.

THIS STORM WILL BE CAPABLE OF PRODUCING NICKEL SIZE HAIL AND WIND
GUSTS TO 50 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE
THE SIGNIFICANT WEATHER ADVISORY IS UPGRADED TO A WARNING.

LAT...LON 3624 9396 3623 9402 3623 9418 3649 9421
      3648 9390
TIME...MOT...LOC 1920Z 181DEG 12KT 3633 9407
Local storm report, May 25, 3:34 PM CDT, 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
334 PM CDT TUE MAY 25 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0225 PM     HAIL             1 SW AVOCA              36.39N 94.08W
05/25/2010  M1.00 INCH       BENTON             AR   BROADCAST MEDIA

&&

KAH
Special weather statement, May 25, 4:17 PM CDT, 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
417 PM CDT TUE MAY 25 2010

ARZ020-252145-
FRANKLIN AR-
417 PM CDT TUE MAY 25 2010

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 445 PM CDT
FOR THE FOLLOWING COUNTY...

IN WEST CENTRAL ARKANSAS
     EASTERN FRANKLIN

AT 417 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 4 MILES NORTHEAST
OF WIEDERKEHR VILLAGE...MOVING NORTH AT 15 MPH. SOME LOCATIONS THAT
WILL BE AFFECTED BY THIS STORM INCLUDE...OZARK...DENNING...ALTUS AND
WIEDERKEHR VILLAGE.

THIS STORM WILL BE CAPABLE OF PRODUCING NICKEL SIZE HAIL AND WIND
GUSTS TO 50 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE
THE SIGNIFICANT WEATHER ADVISORY IS UPGRADED TO A WARNING.

LAT...LON 3564 9369 3542 9370 3545 9384 3568 9386
      3567 9368 3565 9368
TIME...MOT...LOC 2117Z 172DEG 14KT 3552 9371

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 25, 12:50 PM CDTAreal Flood AdvisoryTSAMadison, Washington85 min
May 25, 1:44 PM CDTSpecial Weather StatementTSACarroll31 min
May 25, 1:49 PM CDTSpecial Weather StatementTSASebastian26 min
May 25, 2:20 PM CDTSpecial Weather StatementTSABenton40 min
May 25, 2:25 PM CDTSevere Thunderstorm WarningTSABenton31 min
May 25, 4:17 PM CDTSpecial Weather StatementTSAFranklin28 min
May 25, 4:47 PM CDTSevere Thunderstorm WarningTSAFranklin28 min
May 25, 5:57 PM CDTAreal Flood AdvisoryTSABenton, Washington2 hr
May 25, 6:27 PM CDTSevere Thunderstorm WarningTSAWashington33 min

Nearby

Severe Thunderstorm Warnings in Arkansas, 2010Every severe thunderstorm warning in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.